I got Botox yesterday on my chin dimples. The next day when I pucker it looks like there is a bubble under my skin (Photo)

There is no pain or bruising. I read it could be residual fluid from injection and if so how do I make it go away!!! Fast! It's so embarrassing

Doctor Answers 8

Botox in the chin

Thank you for your question brittben. I am sorry to hear about your situation. Botox is a purified protein used to address wrinkles associated with facial expression In the lower face a small amount of Botox can be placed in the mentalis muscle on the chin to address dimpling there. Most people see the results of their Botox treatment in 3-7 days after the treatment, but it could take up to two weeks for full results. The pivotal studies demonstrated that the peak effect of Botox is seen 14 days after the treatment. Patience is important. Please consult with a doctor for specific recommendations. Good luck!


Encino Physician
5.0 out of 5 stars 1 review

I got Botox yesterday on my chin dimples. The next day when I pucker it looks like there is a bubble under my skin

Hello brittben,

Unless the Botox was very dilute requiring a large volume of injection, it would not be common for it to be forming a bubble the next day.  The Botox also shouldn't be having an effect this soon after treatment.  It could represent local trauma to the muscle from the needle injection causing this effect.  Other than time there probably isn't a good way to make it go away quickly.  You should start seeing the effects of Botox about 3 days after treatment and reaching maximum effect by about 7-10 days.  In the future you can consider a lower dose or a more concentrated dose if your injector feels this really is related to the volume of injection.  

I hope this helps and good luck.  

William Marshall Guy, MD
The Woodlands Facial Plastic Surgeon
5.0 out of 5 stars 25 reviews

Botox Injection-- Fluid Build Up Post-Injection

This could be a temporary appearance of the volume of Botox that was injected. Contraction of the muscles in the chin may cause slight irregularities as only part of the muscle fibers have relaxed, while others remain "awake". Sometimes, leading to swelling and leaving a visibile "bubble" on the surface of the skin. You should be able to see the final results at 10 to 14 days post injection. I suggest consulting with an expert who can better assess the area treated, and to rule out any issues. Best, Dr. Emer 

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 168 reviews

Bubble

Hello, I would recommend seeing your Plastic surgeon for evaluation... if its a fluid collection...then your PS could aspirate the fluid. If its irregular placement of botox causing muscles to make the irregularity...then more botox spread around the area should soften the irregularity. Good Luck. 

Botox of the chin

It seems like you may have not had complete and symmetric paralysis of the chin muscles. Please see your plastic surgeon for more information.

Arian Mowlavi, MD
Orange County Plastic Surgeon
4.9 out of 5 stars 45 reviews

Botox takes time to settle

The swelling in your chin is likely from the injections. Ice for the first day or two can help.  After that some warm compresses can bring in circulation to speed resolution of any swelling.
Massage and pressure can also mold swelling.
Good luck. 

I got Botox yesterday on my chin dimples., not I have a "bubble" = Wait #botox #chin #wrinkles

Botox can be injected int he chin to smooth the dimples created with facial animation. The injection process could be associated with bruising, swelling and possible small fluid accumulations at the site of infection. Ice pack therapy is usually recommended to address these post injection issues

John Mesa, MD
New York Plastic Surgeon
4.9 out of 5 stars 111 reviews

I got Botox yesterday on my chin dimples. The next day when I pucker it looks like there is a bubble under my skin

Thank you for your question and photograph.  In most cases when Botox is injected appropriately it is absorbed by the body within a few hours.  Occasionally swelling after the injections may persist for a day.  Nothing replaces an in-person examination, but I would recommend cool compresses or ice packs to reduce the swelling and encourage resolution of the bubble.  

Nelson Castillo, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 43 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.